MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) ablation procedure with a webster¿ electrophysiology catheter with auto id and optrell mapping catheter with trueref technology and the devices got entangled during the procedure.The physician was attempting to remove the optrell catheter from the vizigo sheath when the webster quad--that was in the heart--got ensnared in the optrell catheter grid.Meanwhile, the optrell catheter was stuck in the sheath and pulled the webster quad into the sheath with it.This event did not cause an injury to the patient but was more of a "hold up" or delay in the procedure.The physician wasn't quite sure what to do so they ended up cutting the webster quad catheter at the handle and pulled it out of the body.Due to the multiple morphologies, the procedure was aborted after the catheters were removed from the body.No medical intervention was performed.The patient was under aesthesia for an unknown amount of time.No transseptal puncture was performed prior to case cancellation.The patient's last known status was stable.This report is for the optrell mapping catheter with trueref technology.A separate report will be sent for the webster¿ electrophysiology catheter with auto id.
 
Additional Manufacturer Narrative
On 4-mar-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a supraventricular tachycardia (svt) ablation procedure with a webster¿ electrophysiology catheter with auto id and optrell mapping catheter with trueref technology and the devices got entangled during the procedure.The physician was attempting to remove the optrell catheter from the vizigo sheath when the webster quad--that was in the heart--got ensnared in the optrell catheter grid.Meanwhile, the optrell catheter was stuck in the sheath and pulled the webster quad into the sheath with it.Device evaluation details: the optrell mapping catheter device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation and dimensional test of the returned device was performed following j&j medtech procedures.Visual analysis of the returned sample revealed stress marks and the splines broken.In addition, a dimensional test was performed and the results were found within specifications.A manufacturing record evaluation was performed for the finished device 31316488m number, and no internal actions related to the reported complaint condition were identified.The knotted catheter issue reported by the customer was confirmed.The potential cause of the splines condition could be related to the interaction of the device with the sheath during the procedure; however, this can not be conclusively determined.The catheter instructions for use (ifu) contain the following recommendations: it is designed for deployment in a heart chamber through an 8.5 f guiding sheath.Do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j medtech quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21472631
Report Number2029046-2025-00583
Device Sequence Number8658520
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)240425(17)270424(10)31316488M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31316488M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC; UNK_CARTO 3
Patient SexUnknown